IT WAS four years ago today when I had my first lumbar Steroid Injection. Since then I have had four more injections, a total of five spread throughout three years. My Pain doctor told me that I can’t have anymore.
Today’s Facebook’s On This Day special feature, noted the experience after I had it at the Al Razi Orthopedic Hospital and I am sharing it, herewith:
The medical term for the back injection I had earlier in the morning is Lumbar Epidural Steroid Injection. Headache is one of the side effects, the so-called “spinal headache” and am experiencing it now. It will resolve though within 24 hours.
Bleeding is another side-effect, the reason why I was instructed to stop taking Plavix and Aspirin (anti-clotting meds I take for my Coronary Artery Disease or CAD) at least six days prior to the procedure.
There is a spot of blood at the site of the injection, staining the plaster, but according to Waleed, the spot is still the same as he saw earlier.
I feel the area still numb but should I feel pain, I only have to take pain killers. And I have a lot of those. It’s good that my threshold for pain is high so I don’t have to take the tabs continuously within 24 hours. Only when the pain is unbearable. But there are times that I try to bear the pain, thinking of the side effect of the pain meds, especially in my kidney. There is already mild kidney damage which is an after-effect of my diabetes, the reason why I try to avoid taking the NSAIDs, especially the Lioresal (Baclofen). There is a milder form – Roxinin 60 mgs. (Loxoprofen sodium) – and that’s what I take when I couldn’t bear the pain.
Well, anyway, should my kidneys really get damaged, either I go for dialysis or a kidney transplant.
“Lesser evil”, as I term it. That of taking pain killers when I know that they can damage my kidneys.